Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Medication for cellulitis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1500 Questions
I am in need of medication (an antibiotic) for Celluitis, but cannot find an MD who will accept United XXXXXXX Care. Can you help ? I need something stronger than Cephalexin (Keflex).
Posted Mon, 3 Mar 2014 in Infections
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Therapy decided upon culture&sensitivity testing.. Detailed Answer: Hi, Thank you for sharing your concern with XXXXXXX Usually, a culture and sensitivity testing is advised when suffering from cellulitis as it is very difficult to eradicate it especially if you are a diabetic. I am glad to hear that your diabetes is under control which will ease the healing process. I do usually prescribe penicillins (injection for up to 5 days) and long-term use of oral penicillin drugs combined with Cephalexin group. Please bare in mind that the therapy is based on the severity of the symptoms. I also advise to keep a good hygiene and apply cold compresses to the affected area. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor